Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 14, 2020, 3:06 AM CDT for Bay County, Florida. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2020, 3:06 AM CDT (08:06 UTC)
- Expired
- Aug 14, 2020, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:01 AM CDT | HEAVY RAIN 5.46 | Millville, FL | MESONET STATION FW4416 PANAMA CITY. |
| Aug 14, 4:05 AM CDT | FLASH FLOOD | Panama City, FL | SOCIAL MEDIA REPORT THAT SEVERAL ROADS IN PANAMA CITY ARE UNDERWATER. |
| Aug 14, 4:11 AM CDT | HEAVY RAIN 5.14 | 1 Ese Tyndall Afb, FL | AWOS STATION KPAM TYNDALL AFB. |
| Aug 14, 4:27 AM CDT | HEAVY RAIN 7.03 | 1 Wnw Millville, FL | KFLPANAM29 - THE COVE PERSONAL WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
150
WGUS52 KTAE 140806
FFWTAE
FLC005-141115-
/O.NEW.KTAE.FF.W.0010.200814T0806Z-200814T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
306 AM CDT Fri Aug 14 2020
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southeastern Bay County in the panhandle of Florida...
* Until 615 AM CDT.
* At 306 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 4 inches of rain have fallen in the last 3 Hours. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Panama City, Callaway, Springfield, Tyndall Air Force Base,
Parker, Bay Harbor, Millville, Cedar Grove, Allanton and Magnolia
Beach.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3018 8575 3022 8571 3021 8570 3021 8569
3019 8566 3018 8563 3018 8559 3016 8555
3014 8552 3012 8549 3011 8548 3013 8544
3015 8539 3010 8539 3002 8546 3005 8559
3009 8561 3013 8569
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 2 HOURS
$$
DH1 follow-up statement
760
WGUS72 KTAE 140906
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
406 AM CDT Fri Aug 14 2020
FLC005-141115-
/O.CON.KTAE.FF.W.0010.000000T0000Z-200814T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bay FL-
406 AM CDT Fri Aug 14 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT THIS
MORNING FOR SOUTHEASTERN BAY COUNTY...
At 406 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 4 inches of rain have fallen in the last 3 Hours. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Tyndall Air Force Base and Allanton.
Additional rainfall amounts of 2 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3008 8557 3014 8552 3011 8548 3015 8539
3010 8539 3002 8546 3005 8559
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...2-3 INCHES IN 2 HOURS
$$
DHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:44 AM CDT, 22 minutes earlier.
Area forecast discussion, Aug 14, 2:44 AM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 344 AM EDT Fri Aug 14 2020 .NEAR TERM [Through Tonight]... Much of the Southeast will remain under the influence of the approaching shortwave, which will result in broad area-wide synoptic scale ascent. At the surface this morning, strong moisture convergence is occurring along the Panhandle and adjacent Gulf waters as flow around the low-level ridge and the approaching area of low pressure merge. This axis of convergence is expected to gradually shift ESE through the morning and early afternoon as the ridge retreats and the low advances east. This is picked up on well by a few local CAMs which essentially depict today's convective evolution by (1) Convergence axis shifting east focusing storms away from the Panhandle and across the southeast Big Bend through the early afternoon hours (2) Scattered seabreeze convection developing later this afternoon along and north of interstate 10, moving north into S GA/SE AL (3) SW/NE oriented line of storms associated with the trough axis across the western Panhandle and SE AL late this afternoon/early evening. The most widespread convection and thus the highest PoPs will be this morning along the Panhandle coast and early this afternoon across the SE Big Bend. Elsewhere, and later, more scattered storms are expected to be forced along the aforementioned features. Expect highs around 90 to the low 90s, with heat indices around 100 degrees. Convection will shift back offshore (or along the adjacent coast) overnight, with lows falling into the middle 70s area-wide. .SHORT TERM [Saturday Through Sunday]... An upper level trough currently stretched across the lower Mississippi and Tennessee valleys is expected to sharpen and propagate eastward over northern/central Georgia by Saturday. Given our close proximity of the region to the aforementioned upper level trough, there will be significantly more upper level support for widespread shower and thunderstorm development on Saturday. With the broad upper level divergence coupled with PW values of well over 2 inches across the region, PoPs will be well above climatology with much of the area forecasted to have over 80% PoPs through the afternoon hours. With the enhanced probability of showers and thunderstorms, and ubiquitous amounts of moisture over the region, localized flooding will be a concerned if storm motion is slow or if storms train over the same areas repeatedly. With PW values possibly reaching 2.25 inches over the region, thunderstorms will be extremely efficient rain producers with areas experiencing heavy rain rates and localized flooding. High temperatures are expected to climb into the upper 80s to low 90s across the region, while lows will fall into the low to mid 70s for much of the area. .LONG TERM [Sunday Night Through Friday]... The previously discussed upper level trough that is expected to impact the region on Saturday will continue to propagate eastward through Sunday and Sunday evening. Much of the region will be on the backside of this upper level trough through Monday. This will slightly lower the PoPs over the region to near climatology levels roughly (30-40%). Overall, with the lifting the aforementioned shortwave upper level trough over the region, the upper flow pattern enters a brief period of a quasi-relaxed state prior to what looks like a very wet pattern ahead starting next week. Starting next Wednesday, a shortwave trough is expected to dig south into the lower Mississippi valley, and become quasi- stationary through the remainder of the period. This pattern is likely attributed to and supported by the deep near stationary ridge that has established itself across the western Conus. Provided this trend in both the ECMWF and GFS continues, there is the likelihood for deep tropical low to mid level moisture to entrain itself across our region. This pattern may lead to future flooding concerns given its forecast potential to remain quasi- stationary just east of the region for several days. Both models also currently suggest the potential for a 30-40 knot 500mb jet to remain over the region during this time. This may lead to slightly stronger afternoon thunderstorms across the region with enhanced mid to upper level shear values. There still exists much uncertainty with this forecast as the pattern does not develop until next Wednesday; however, given that there is some model agreement suggests that a very wet pattern is likely ahead. High temperatures will generally remain in the low 90s and lows will remain in the mid 70s. && .AVIATION... [Through 06Z Saturday] ECP will have the potential for periods of showers and possibly MVFR ceilings/visibilities this morning, otherwise VFR is expected through the TAF outside of storms. Showers and storms will be most likely at ECP this morning, then at VLD and DHN later this afternoon. && .MARINE... Isolated to Scattered showers and thunderstorms will continue to linger through the weekend and early work week next week. Winds will generally remain out of the west/southwest at around 10 knots or less with chances for 10-15 knots possible today through Saturday. This will lead to seas between 1-2 feet for all nearshore and offshore waters. These winds and seas can be locally enhanced by shower and thunderstorm activity. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days, with a wetter than usual pattern prevailing for the next couple of days. && .HYDROLOGY... Rainfall amounts over the next few days will generally be less than 2 inches for the area; however, with PW well over 2 inches, minor localized flooding may be possible. This includes ponding of water on roadways. Next weeks pattern looks extremely wet for the region with deep tropical moisture coupled with a quasi- stationary upper level trough to our west. This pattern can lead to training of thunderstorms and heavy rainfall. Details are still uncertain at this time; however, this will need to be watched closely as models hone in on a solution. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 74 90 74 93 / 50 20 80 30 50 Panama City 89 78 88 77 91 / 60 40 80 40 30 Dothan 90 73 89 72 93 / 50 20 90 20 30 Albany 92 74 90 74 93 / 40 30 90 20 30 Valdosta 91 73 89 73 91 / 60 20 90 20 50 Cross City 92 75 90 75 91 / 60 30 70 50 60 Apalachicola 89 78 88 77 91 / 50 40 80 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Bunker LONG TERM...Bunker AVIATION...Harrigan MARINE...Bunker FIRE WEATHER...Harrigan HYDROLOGY...Bunker
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:36 AM CDT | Areal Flood Advisory | TAE | Bay | 114 min |
| Aug 14, 2:23 AM CDT | Areal Flood Advisory | TAE | Bay | 3 hr |
| Aug 14, 4:02 AM CDT | Flash Flood Warning | TAE | Bay | 4 hr |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.